I had my 3rd child in september 07. I had an epidural during labour. I had Ibuprofen for a headache after labour. This headache continued for 10 days after. Eventually i was readmitted back to hospital for a bloodpatch. This worked and i was headache free. 5 weeks ago i started to suffer from headaches again after visiting my doctor on 3 occasions and having blood tests i have been prescribed amitriptilian 10mg for tension headaches. My question is could the blood patch have now popped off and this be the cause of my headaches, i put this to my GP but she thinks it has been to long now and this is not the problem.
How are you? Do you still have the headaches? Epidural blood patch (EBP) is a procedure where a small amount of blood is drawn from the arm and injected into the epidural space. The blood clots, seals the hole made in the dura membrane, and the headache is relieved. The blood eventually is absorbed from the epidural space, and other than some mild to moderate backache for a few days, there are no long-term sequelae from an EBP. The EBP is about 90% effective in relieving the headache.
I had a blood patch done 10 days after having my baby, who is now 9 months old. I have started to have the same sort of headaches again they started 5 weeks ago, i was wondering if after all this time perhaps i could be having the headaches as a result of the blood patch wearing off????
I agree that 9 months is long enough. However, in my readings, in a small number of cases, the headache returns and the EBP needs to be repeated. In the event that your doctor is not sure that the headache is a recurrent one, a consultation with a neurologist or possibly a CT or MRI scan may be done to search for other causes before doing an EBP.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.